MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Pneumonia (2011)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "sonosurg",olympus selected "t3905" as a representative product.Once the investigation has been completed, a supplemental report will be submitted with the device evalaution results.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "mo36-1 a case of single hole laparoscopic window opening for giant hepatic cyst with intraoperative prevention of bile leak by combined use of icg fluorescence."     ¿literature summary¿ the patient is an 84-year-old man.He was referred to our department after an abdominal ct scan revealed an 18.7 cm diameter liver cyst in the s2 of the liver.On physical examination at the time of admission, a huge abdominal bulge with mobility was seen in the left upper abdomen.The diagnosis of a symptomatic giant simple hepatic cyst was made, and a single hole laparoscopic window opening was performed.The laparoscope was an olympus visera elite ii with ir mode after intravenous icg.First, the liver cyst was punctured with a sand balloon, and after aspirating the fluid (1900 ml), the cyst wall with poor fluorescence was dissected with sonosurg while using ir mode.After cauterizing the cyst wall, the cyst wall was observed again with ir mode, and a small amount of icg was found leaking from the dissected edge of the cyst wall.We considered it to be a bile scar and clipped the same area, after which the surgery was completed.The operation took 1 hour and 41 minutes, and there was only a small amount of bleeding.The patient developed aspiration pneumonia postoperatively, but was discharged on the 12th postoperative day without serious intra-abdominal complications such as bile scar.Bile scar is one of the serious complications of hepatic cyst opacification.In this report, we describe a case of a single hole laparoscopic window opening for a giant hepatic cyst, in which a small bile duct collapse was detected intraoperatively with the use of icg fluorescence, preventing bile duct scarring before it occurred.    ¿type of adverse events/number of patients¿ event 1:a small amount of icg leakage was observed from the excision margin of the cyst wall (biliary fistula) - 1 patient event 2:aspiration pneumonia - 1 patient.
 
Event or Problem Description
Additional information obtained from the author confirms the ve2 (visera elite 2) and the ssg (scientific solutions group) are not relevant to this case.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information obtained from the author b5.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18646226
Report Number9614641-2024-00263
Device Sequence Number8276566
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/12/2024
03/27/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/12/2024
04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS VISERA ELITE II, SN- UNK
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale